Alert archive / New Hampshire / Flash Flood Warnings in 2015

Flash Flood Warning 13, NWS Gray, ME

August 25, 2015Cheshire County, Hillsborough County, New Hampshire

NWS Gray, ME issued this flash flood warning at Aug 25, 2015, 3:57 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2015, 3:57 PM EDT (19:57 UTC)
Expired
Aug 25, 2015, 10:00 PM EDT
In force
6 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 136 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:00 PM EDTFLASH FLOODBennington, NHEDGES OF SEVERAL ROADS AND SHOULDERS WASHED OUT. SOME ROADS WERE UNDERCUT AND HIGH DEPT IS BRINGING IN FILL. PARTS OF SEVERAL BACK DIRT ROADS WERE WASHED OUT AND FILL IS NEEDED... HIGHWAY MANAGER SAID PROBABLY AT LEAST A WEEK TO MAKE ALL REPAIRS.
Aug 25, 5:00 PM EDTFLASH FLOODDeering, NHEXACT SAME CONDITIONS WERE DESCRIBED BY DEERING HIGHWAY MANAGER AS BENNINGINGTON...WITH EDGES OF SEVERAL ROADS AND SHOULDERS WASHED OUT. SOME ROADS WERE UNDERCUT AND HIGH DEPT IS BRINGING IN FILL. PARTS OF SEVERAL BACK DIRT ROADS WERE WASHED OUT AND FILL IS NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS51 KGYX 251957
FFWGYX
NHC005-011-260200-
/O.NEW.KGYX.FF.W.0013.150825T1957Z-150826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
357 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 1000 PM EDT TUESDAY
    
* AT 355 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS REDEVELOPING 
  ACROSS SOUTHWESTERN NEW HAMPSHIRE IN AREAS THAT RECIVED ONE TO AS 
  MUCH AS FOUR INCHES OF RAINFALL THIS MORNING.  WITH ONE TO THREE 
  ADDITIONAL INCHES OF RAINFALL EXPECTED OVER THE NEXT FEW 
  HOURS...FLASH FLOODING IS EXPECTED IN THIS AREA.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KEENE...JAFFREY...HENNIKER...SWANZEY...PETERBOROUGH...WINCHESTER...
  ANTRIM...MARLBOROUGH...GREENFIELD...HANCOCK...DUBLIN...
  FRANCESTOWN...BENNINGTON...RICHMOND...HARRISVILLE...NELSON...
  TROY...WEARE...ROXBURY AND DEERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4273 7246 4277 7250 4278 7250 4297 7231
      4314 7187 4312 7185 4315 7167 4310 7165
      4272 7224

$$

ARNOTT
1 follow-up statement
431 
WGUS71 KGYX 252133
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
533 PM EDT TUE AUG 25 2015

NHC005-011-260200-
/O.CON.KGYX.FF.W.0013.000000T0000Z-150826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSBOROUGH NH-CHESHIRE NH-
533 PM EDT TUE AUG 25 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY FOR NORTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...

AT 532 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 2 TO 3 
INCHES OF RAIN HAVE FALLEN IN AREAS WHERE 2 TO 3 INCHES OF RAIN FELL 
THIS MORNING.  FLASH FLOODING IS EXPECTED IN THIS AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JAFFREY...HENNIKER...SWANZEY...PETERBOROUGH...WINCHESTER...ANTRIM...
MARLBOROUGH...GREENFIELD...HANCOCK...DUBLIN...FRANCESTOWN...
BENNINGTON...RICHMOND...HARRISVILLE...NELSON...DEERING...TROY...
WEARE...FITZWILLIAM AND HILLSBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4273 7240 4294 7213 4314 7187 4312 7185
      4315 7167 4310 7165 4272 7224

$$

ARNOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:17 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 25, 3:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT TUE AUG 25 2015

.SYNOPSIS...
A SLOW MOVING FRONT WILL GRADUALLY PUSH EAST ACROSS THE AREA
THROUGH TONIGHT BRINGING SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY BEFORE DRIER AIR MOVES
INTO THE REGION THROUGH THE END THE WEEK. SOMEWHAT MORE HUMID
WEATHER WILL RETURN THIS WEEKEND AHEAD OF A COLD FRONT THAT MAY
BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION BY SUNDAY.

&&

.NEAR TERM /TONIGHT/...
INITIAL AREA OF CONVECTION AND SPILLOVER SHOWERS TO THE NORTH OF
IT HAS MOVED EAST INTO MAINE. THIS WILL CONTINUE TO WEAKEN AS IT
MOVES EAST. ADDITIONAL DEVELOPMENT NOW APPEARS LIKELY OVER NEW
HAMPSHIRE... VERMONT... AND NEW YORK... WITH THIS ACTIVITY
TRACKING EASTWARD INTO NEW HAMPSHIRE WITH TIME. WIND SHEAR
REMAINS FAVORABLE FOR STORM ORGANIZATION INCLUDING SUPERCELLS. SO
STORMS WHICH ARE ABLE TO TAKE THE BEST ADVANTAGE OF THE AVAILABLE
INSTABILITY MAY TAKE ON SUPERCELL STRUCTURE WITH THE THREAT FOR
DAMAGING WINDS... HAIL... AND POTENTIALLY A TORNADO. THIS THREAT
SHOULD DIMINISH THIS EVENING AND FURTHER TOWARD THE EAST.

ACROSS MAINE AND COASTAL NEW HAMPSHIRE... A FRESH BATCH OF MARINE
CLOUDS AND EMBEDDED FOG/DRIZZLE HAS ALREADY MOVED ONSHORE. THIS
WILL LIKELY PERSIST THROUGH THE NIGHT AND SHOULD SERVE TO LIMIT
THE INSTABILITY OVER THIS AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
BY WEDNESDAY MORNING THE SURFACE FRONTAL BOUNDARY WILL BE
POSITIONED NEAR THE MAINE AND NEW HAMPSHIRE STATE LINE WITH A WEAK
SURFACE LOW FORMING ALONG THE FRONT. TO THE EAST OF THE FRONT LOW
CLOUDS... FOG... AND DRIZZLE WILL BE THE RULE IN THE MORNING...
WITH A THREAT FOR LINGERING SHOWERS OR A THUNDERSTORM AS WELL.
BEHIND THE FRONT TO THE WEST... EXPECT DRYING CONDITIONS WITH
DEWPOINTS FINALLY FALLING THROUGH THE 60S INTO THE 50S DURING THE
DAY. THE FRONT WILL GRADUALLY MOVE EAST THROUGH THE DAY... PUSHING
OUT THE LOW LEVEL MOISTURE... CLOUDS... FOG... AND INSTABILITY.
CANNOT RULE OUT A SHOWER OR TWO IN THE MOUNTAINS DURING THE
AFTERNOON EVEN BEHIND THE FRONT AS JUST ENOUGH LOW LEVEL MOISTURE
REMAINS TO POSSIBLY TRIGGER A SHOWER OR TWO. OTHERWISE IT WILL BE
MAINLY DRY BEHIND THE FRONT WITH TEMPERATURES IN THE 70S TO 80S.

EXPECT A COOLER NIGHT WEDNESDAY NIGHT AS DRIER AIR WILL HAVE
FINALLY ARRIVED ACROSS THE ENTIRE REGION. LOWS DROP INTO THE 50S
TO LOW 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH IMPACT WEATHER POTENTIAL: LOW.

PATTERN SUMMARY: THE LONG TERM PERIOD BEGINS WITH A PERSISTENT
TROUGH/RIDGE/TROUGH PATTERN EXTENDING FROM THE EASTERN PACIFIC
THROUGH THE EASTERN PART OF NORTH AMERICA.   THERE IS MODEST
AGREEMENT THAT THE EASTERN PACIFIC TROUGH WILL DEEPEN THROUGH THE
END OF THIS WEEK...WITH BUILDING DOWNSTREAM HEIGHTS CAUSING THE
DOWNSTREAM TROUGHING OVER THE NORTHEASTERN UNITED STATES TO FLATTEN.
HEADING THROUGH THIS WEEKEND INTO EARLY NEXT WEEK...THE EASTERN
PACIFIC TROUGH BECOMES MORE MOBILE...WITH DOWNSTREAM RIDGING FURTHER
STRENGTHENING ACROSS EASTERN NORTH AMERICA.  THIS PATTERN EVOLUTION
ARGUES FOR A RELATIVELY QUIET START TO THE FORECAST PERIOD...WITH A
DRIER AIRMASS IN PLACE COURTESY OF NEARBY TROUGH.  BEYOND THIS...AS
THE TROUGH LIFTS OUT AND WESTERLY FLOW ALOFT STRENGTHENS...ATTENTION
WILL TURN TO WEAK DISTURBANCES IN THE MID LEVEL FLOW INTERACTING
WITH AN INCREASINGLY WARM AND MOIST BOUNDARY LAYER.  THIS WILL
INCREASE THE THREAT OF SHOWER/THUNDERSTORM ACTIVITY...WITH MODEST
MID LEVEL FLOW SUGGESTING AT LEAST SOME SEVERE WEATHER RISK.

GUIDANCE TRENDS/CONFIDENCE:  MODEL AGREEMENT IS STRONG THROUGH THE
END OF THE WEEK...WITH PRETTY SUBSTANTIAL DIFFERENCES APPEARING THIS
WEEKEND INTO EARLY NEXT WEEK...EVEN WITH THE LOCATION OF THE LARGE
SCALE PATTERNS.  MOST OF THESE DIFFERENCES ARE WITH THE PLACEMENT
AND DEPTH OF THE EASTERN PACIFIC TROUGH...WITH THE ECMWF MUCH FASTER
TO MOVE THIS FEATURE EAST THAN THE GEFS/GGEM.  WHILE THIS LOWERS
CONFIDENCE FOR THE SECOND HALF OF THE FORECAST...THE OVERALL IDEA OF
BUILDING HEIGHTS IN THE EAST IS WELL AGREED UPON.

THE DETAILS...

MID LEVEL TROUGHING STILL IN PLACE AS THE LONG TERM FORECAST PERIOD
OPENS ON THURSDAY.  WHILE THE COLUMN WILL HAVE DRIED A DECENT BIT
FROM 24 HOURS PREVIOUS...COOL TEMPS ALOFT /T5S AROUND -16C/ SHOULD
BE ABLE TO COAX A FEW SHOWERS TO DEVELOP DURING THE AFTERNOON
HOURS...PARTICULARLY IN THE MOUNTAINS...WHICH IS CAPTURED WELL BY
RECENT GEFS/SREF ENSEMBLE PRECIPITATION PERCENTILES.  THUS...WILL
CONTINUE WITH CHANCE POPS IN THIS AREA.

GENERALLY QUIET WEATHER FOR THE FRIDAY-SATURDAY PERIOD AS SURFACE
RIDGING BUILDS INTO THE REGION ALONG WITH SUBSTANTIAL DRYING OF THE
COLUMN AS PWATS FALL BACK BELOW ONE INCH FOR THURSDAY NIGHT THROUGH
EARLY SATURDAY.  FRONT NORTH OF THE REGION WILL NEAR THE CANADIAN
BORDER TOWARDS EVENING...JUST CLOSE ENOUGH TO WARRANT SOME LOW POPS
FROM THE MOUNTAINS NORTH...WITH MOST LOCATIONS LIKELY REMAINING DRY.

AFOREMENTIONED COLD FRONT LOOKS TO PUSH THROUGH THE REGION ON
SUNDAY...BUT REALLY WASHES OUT AS IT DOES SO.  THIS RESULTS IN A
VERY WEAK SIGNAL FOR PRECIPITATION CHANCES WITH NO MORE THAN SLIGHT
CHANCE TO CHANCE POPS FOR A FEW SHOWERS AND THUNDERSTORMS WARRANTED
PRIMARILY FROM THE MOUNTAINS NORTH.

FOR THE END OF THE LONG TERM FORECAST PERIOD MONDAY AND TUESDAY...
MODEL AGREEMENT DECREASES...BUT IN GENERAL...HEIGHTS ALOFT CONTINUE
TO BUILD AS THE WEAK FRONTAL BOUNDARY FROM SUNDAY PUSHES OFF THE
COAST. THERE CONTINUE TO BE SOME VERY WEAK SIGNALS FOR ISOLATED
SHOWER/STORM ACTIVITY /WITH SOME RIPPLES IN THE AMPLIFYING
FLOW/...BUT GIVEN PATTERN RECOGNITION...WILL LEAN MORE TOWARDS A DRY
FORECAST AT THIS RANGE GIVEN LITTLE COMPELLING SUPPORT FOR
PRECIPITATION FROM THE GUIDANCE.

TEMPERATURES:  THURSDAY AND FRIDAY EXPECT TEMPERATURES CLOSE TO
SEASONAL NORMALS AS TROUGH LIFTS OUT OF THE REGION. WITH BUILDING
HEIGHTS...EXPECT TEMPERATURES TO WARM AS WE REACH THIS WEEKEND AND
MOVE INTO EARLY NEXT WEEK...REACHING 5-7F ABOVE SEASONAL NORMALS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...ONSHORE FLOW CONTINUES TO BRING IN ROUNDS OF LOW
LEVEL CLOUDS AND FOG FROM PORTSMOUTH TO ROCKLAND. EXPECT THIS TO
PRIMARILY BE THE CASE THROUGH WEDNESDAY MORNING WITH IFR OR LIFR
CONDITIONS BEING THE RULE. THUNDERSTORM DEVELOPMENT THIS AFTERNOON
REMAINS POSSIBLE ACROSS MOST OF NEW HAMPSHIRE... THOUGH CONFIDENCE
IN AFFECTING ANY ONE TAF SITE IS TOO LOW TO MENTION IN 18Z TAF
ISSUANCE. EXPECT IMPROVING CONDITIONS FROM WEST TO EAST DURING THE
DAY WEDNESDAY.

LONG TERM...LONG TERM PERIOD SHOULD BE LARGELY VFR...WITH MORNING
FOG CONCERNS THURSDAY THROUGH SATURDAY MORNINGS FOR LEB-HIE...WITH
ANY POTENTIAL RESTRICTIONS FROM SHOWERS/THUNDERSTORMS LIKELY NOT
RETURNING TO THE FORECAST UNTIL SUNDAY.

&&

.MARINE...
SHORT TERM...MOIST SOUTHEAST FLOW PROMOTES THE DEVELOPMENT OF FOG
THROUGH TONIGHT. FRONT SLOWLY PUSHES ACROSS THE GULF OF MAINE ON
WEDNESDAY AND BRINGS DRIER AIR IN TO GET RID OF THE FOG.

LONG TERM...WINDS AND WAVES LOOK TO REMAIN WELL BELOW SCA LEVELS
THROUGH THE LONG TERM FORECAST PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...ARNOTT
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...ARNOTT
AVIATION...ARNOTT/KIMBLE
MARINE...ARNOTT/KIMBLE
Hazardous weather outlook, Aug 25, 3:11 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
311 AM EDT TUE AUG 25 2015

NHZ003>015-261000-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CROSS SOUTHERN AND CENTRAL NEW
HAMPSHIRE TODAY. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY
WINDS...HAIL...AND HEAVY RAINFALL....ESPECIALLY LATE THIS
AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007>009-012>014-018>028-NHZ001-002-261000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A FEW SCATTERED THUNDERSTORMS TODAY COULD PRODUCE VERY HEAVY
RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-261000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 25, 1:24 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
124 PM EDT TUE AUG 25 2015

NHZ006-009-010-251800-
SOUTHERN CARROLL NH-STRAFFORD NH-BELKNAP NH-
124 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 200 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OSSIPEE TO
  NEAR ALTON...MOVING TO THE NORTHEAST AT 30 MPH.

* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
  LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  OSSIPEE...
  ALTON...
  WOLFEBORO...
  EFFINGHAM...
  AND WAKEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4383 7100 4350 7097 4344 7124 4370 7129
TIME...MOT...LOC 1723Z 242DEG 24KT 4370 7121 4349 7120

MARINE
Special weather statement, Aug 25, 1:52 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EDT TUE AUG 25 2015

MEZ012-018-NHZ006-251815-
SOUTHERN OXFORD ME-INTERIOR YORK ME-SOUTHERN CARROLL NH-
152 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN OXFORD COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE

* UNTIL 215 PM EDT

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EFFINGHAM TO
  8 MILES SOUTHEAST OF OSSIPEE...MOVING TO THE NORTHEAST AT 25 MPH.

* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
  LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HIRAM...
  EFFINGHAM...
  KEZAR FALLS...
  PARSONSFIELD...
  AND NEWFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4373 7108 4390 7080 4356 7083 4353 7096
      4354 7096 4353 7097 4352 7103 4353 7104
      4352 7106 4353 7107 4351 7108
TIME...MOT...LOC 1749Z 242DEG 20KT 4372 7102 4358 7103

MARINE
Local storm report, Aug 25, 2:01 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT TUE AUG 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     WEARE                   43.09N  71.73W
08/25/2015                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES DOWN IN WEARE. 1400 PEOPLE WITHOUT POWER.

&&

EVENT NUMBER GYX1500295

MPK
Special weather statement, Aug 25, 2:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT TUE AUG 25 2015

MEZ012-018-019-251900-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
213 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE

* UNTIL 300 PM EDT

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KEZAR FALLS
  TO 10 MILES NORTHWEST OF SPRINGVALE...MOVING TO THE EAST AT 15 MPH.

* PENNY SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
  LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CORNISH...
  HIRAM...
  KEZAR FALLS...
  LIMINGTON...
  AND LIMERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4398 7064 4358 7066 4357 7097 4380 7098
TIME...MOT...LOC 1811Z 247DEG 13KT 4376 7092 4358 7094

MARINE
Special weather statement, Aug 25, 3:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
335 PM EDT TUE AUG 25 2015

NHZ011-015-252015-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
335 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE

* UNTIL 415 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TROY...MOVING TO THE NORTHEAST AT 20
  MPH.

* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
  POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
  STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DUBLIN...
  TROY...
  NELSON...
  ROXBURY...
  AND MARLBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4281 7217 4289 7226 4311 7199 4292 7183
TIME...MOT...LOC 1933Z 227DEG 18KT 4288 7216

MARINE
Special weather statement, Aug 25, 3:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT TUE AUG 25 2015

NHZ005-007-252030-
SOUTHERN GRAFTON NH-SULLIVAN NH-
348 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 430 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WILGUS STATE PARK...MOVING TO THE
  NORTHEAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...
  CANAAN...
  ENFIELD...
  CORNISH...
  AND GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4354 7238 4357 7238 4360 7234 4364 7232
      4378 7215 4356 7191 4341 7235 4342 7238
      4347 7239 4349 7238 4352 7240
TIME...MOT...LOC 1945Z 227DEG 18KT 4347 7236

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:04 AM EDTSpecial Weather StatementGYXCheshire41 min
Aug 25, 7:48 AM EDTAreal Flood AdvisoryGYXCheshire4 hr
Aug 25, 8:09 AM EDTSpecial Weather StatementGYXCheshire51 min
Aug 25, 8:56 AM EDTSpecial Weather StatementGYXHillsborough49 min
Aug 25, 9:59 AM EDTAreal Flood AdvisoryGYXCheshire, Hillsborough, Merrimack, Sullivan5 hr
Aug 25, 12:21 PM EDTSpecial Weather StatementGYXHillsborough39 min
Aug 25, 12:40 PM EDTSevere Thunderstorm WarningGYXHillsborough, Merrimack50 min
Aug 25, 12:51 PM EDTAreal Flood AdvisoryGYXBelknap, Hillsborough, Merrimack114 min
Aug 25, 1:23 PM EDTSpecial Weather StatementGYXStrafford37 min
Aug 25, 1:24 PM EDTSpecial Weather StatementGYXCarroll36 min
Aug 25, 1:52 PM EDTSpecial Weather StatementGYXCarroll23 min
Aug 25, 2:13 PM EDTSpecial Weather StatementGYXCarroll47 min
Aug 25, 3:35 PM EDTSpecial Weather StatementGYXCheshire40 min
Aug 25, 3:48 PM EDTSpecial Weather StatementGYXSullivan42 min
Aug 25, 4:21 PM EDTSpecial Weather StatementGYXHillsborough39 min
Aug 25, 4:33 PM EDTSpecial Weather StatementGYXGrafton42 min
Aug 25, 4:54 PM EDTSevere Thunderstorm WarningGYXHillsborough51 min
Aug 25, 5:10 PM EDTSpecial Weather StatementGYXSullivan50 min
Aug 25, 5:22 PM EDTSevere Thunderstorm WarningGYXGrafton38 min
Aug 25, 5:28 PM EDTSevere Thunderstorm WarningGYXMerrimack47 min
Aug 25, 6:06 PM EDTSpecial Weather StatementGYXGrafton39 min
Aug 25, 6:14 PM EDTAreal Flood AdvisoryGYXCheshire, Hillsborough, Merrimack3 hr
Aug 25, 6:21 PM EDTSpecial Weather StatementGYXRockingham39 min
Aug 25, 7:04 PM EDTSpecial Weather StatementGYXCarroll41 min
Aug 25, 7:08 PM EDTSpecial Weather StatementGYXGrafton52 min
Aug 25, 7:13 PM EDTSpecial Weather StatementGYXStrafford47 min

Nearby

Flash Flood Warnings in New Hampshire, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.